June  2017, 37(6): 3211-3242. doi: 10.3934/dcds.2017137

Sharp estimation for the solutions of delay differential and Halanay type inequalities

Department of Mathematics, University of Pannonia, 8200 Veszprém, Egyetem u. 10., Hungary

Received  October 2016 Revised  January 2017 Published  February 2017

Fund Project: The research of the authors has been supported by Hungarian National Foundations for Scientific Research Grant No. K120186

The present paper develops a framework for a Halanay type nonautonomous delay differential inequality with maxima, and establishes necessary and/or sufficient conditions for the global attractivity of the zero solution. The emphasis is put on the rate of convergence based on the theory of the generalized characteristic equation. The applicability and the sharpness of the results are illustrated by examples. This work aspires to serve as a remarkable step towards a unified theory of the nonautonomous Halanay inequality.

Citation: István Győri, László Horváth. Sharp estimation for the solutions of delay differential and Halanay type inequalities. Discrete & Continuous Dynamical Systems - A, 2017, 37 (6) : 3211-3242. doi: 10.3934/dcds.2017137
References:
[1]

M. Adivar and E. A. Bohner, Halanay type inequalities on time scales with applications, Nonlinear Analysis, 74 (2011), 7519-7531. doi: 10.1016/j.na.2011.08.007. Google Scholar

[2]

R. P. AgarwalY. H. Kim and S. K. Sen, New discrete Halanay inequalities: Stability of difference equations, Communications in Applied Analysis, 12 (2008), 83-90. Google Scholar

[3]

R. P. Agarwal, Y. H. Kim and S. K. Sen, Advanced discrete Halanay type inequalities: Stability of difference equations Journal of Inequalities and Applications (2009), Art. ID 535849, 11 pp. doi: 10.1155/2009/535849. Google Scholar

[4]

E. AkınY. N. Raffoul and C. Tisdell, Exponential stability in functional dynamic equations on time scales, Commun. Math. Anal., 9 (2010), 93-108. Google Scholar

[5]

C. T. H. Baker and A. Tang, Generalized Halanay inequalities for Volterra functional differential equations and discretized versions, in Volterra Equations and Applications (eds. C. Corduneanu and I Sandberg), Stability Control Theory Methods Appl., vol. 10, Gordon and Breach, Amsterdam, (2000), 39-55. Google Scholar

[6]

C. T. H. Baker, Development and application of Halanay-type theory: Evolutionary differential and difference equations with time lag, J. Comput. Appl. Math., 234 (2010), 2663-2682. doi: 10.1016/j.cam.2010.01.027. Google Scholar

[7]

L. Berezansky and E. Braverman, On oscillation of a second order impulsive linear delay differential equation, J. Math. Anal. Appl., 233 (1999), 276-300. doi: 10.1006/jmaa.1999.6297. Google Scholar

[8]

S. N. Busenberg and K. L. Cooke, Stabilty conditions for linear non-autonomous delay differential equations, Quarterly of Applied Math., 42 (1984), 295-306. doi: 10.1090/qam/757167. Google Scholar

[9]

C. Cuevas and M. V. S. Frasson, Asymptotic properties of solutions to linear nonautonomous delay differential equations through generalized characteristic equations, Electron. J. Qual. Theory Differ. Equ., No. 95 (2010), 1-5. Google Scholar

[10]

J. G. DixC. G. Philos and I. K. Purnaras, An asymptotic property of solutions to linear nonautonomous delay differential equations, Electron.J. Differential Equations, (2005), 1-9. Google Scholar

[11]

J. G. DixC. G. Philos and I. K. Purnaras, Asymptotic properties of solutions to linear non-autonomous neutral differential equations, J. Math. Anal. Appl., 318 (2006), 296-304. doi: 10.1016/j.jmaa.2005.06.005. Google Scholar

[12]

R. D. Driver, Ordinary and Delay Differential Equations Applied Mathematics Series 20, Springer-Verlag, New York, 1977. Google Scholar

[13]

T. M. Flett, Differential Analysis Cambridge University Press, 1980. Google Scholar

[14]

I. Győri, Oscillation conditions in scalar linear delay differential equations, Bull. Austral. Math. Soc., 34 (1986), 1-9. doi: 10.1017/S0004972700004457. Google Scholar

[15]

I. Győri and L. Horváth, Sharp Gronwall-Bellman type integral inequalities with delay, Electron. J. Qual. Theory Differ. Equ., (2016), 1-25. Google Scholar

[16]

I. Győri and G. Ladas, Oscillation Theory of Delay Differential Equations Oxford Science Publications, Oxford, 1991. Google Scholar

[17]

A. Halanay, Differential Equations: Stability, Oscillations, Time Lags Academic Press, New York, 1966. Google Scholar

[18]

J. K. Hale, Theory of Functional Differential Equations Applied Math. Sciences, Vol. 3, Springer-Verlag, New York, 1977. Google Scholar

[19]

J. Hoffacker and C. Tisdell, Stability and instability for dynamic equations on time scales, Comput. Math. Appl., 49 (2005), 1327-1334. doi: 10.1016/j.camwa.2005.01.016. Google Scholar

[20]

A. IvanovE. Liz and S. Trofimchuk, Halanay inequality, Yorke 3/2 stability criterion, and differential equations with maxima, Tohoku Math. J., 54 (2002), 277-295. doi: 10.2748/tmj/1113247567. Google Scholar

[21]

E. Kaufmann and Y.N. Raffoul, Periodicity and stability in neutral nonlinear dynamic equations with functional delay on a time scale, Electron. J. Differential Equations, (2007), 1-12. Google Scholar

[22]

B. Li, Oscillation of first order delay differential equations, Proc. Amer. Math. Soc., 124 (1996), 3729-3737. doi: 10.1090/S0002-9939-96-03674-X. Google Scholar

[23]

E. Liz and J. B. Ferreiro, A note on the global stability of generalized difference equations, Appl. Math. Lett., 15 (2002), 655-659. doi: 10.1016/S0893-9659(02)00024-1. Google Scholar

[24]

E. Liz and S. Trofimchuk, Existence and stability of almost periodic solutions for quasilinear delay systems and the Halanay inequality, J. Math. Anal. Appl., 248 (2000), 625-644. doi: 10.1006/jmaa.2000.6947. Google Scholar

[25]

S. Mohamad and K. Gopalsamy, Continuous and discrete Halanay-type inequalities, Bull. Austral Math. Soc., 61 (2000), 371-385. doi: 10.1017/S0004972700022413. Google Scholar

[26]

B. OuB. Jia and L. Erbe, An extended Halanay inequality of integral type on time scales, Electron. J. Qual. Theory Differ. Equ., (2015), 1-11. Google Scholar

[27]

C. G. Philos and I. K. Purnaras, An asymptotic result for second order linear nonautonomous neutral delay differential equations, Hiroshima Math. J., 40 (2010), 47-63. Google Scholar

[28]

H. Tian, The exponential asymptotic stability of singularly perturbed delay differential equations with a bounded lag, J. Math. Anal. Appl., 270 (2002), 143-149. doi: 10.1016/S0022-247X(02)00056-2. Google Scholar

[29]

S. Udpin and P. Niamsup, New discrete type inequalities and global stability of nonlinear difference equations, Appl. Math. Lett., 22 (2009), 856-859. doi: 10.1016/j.aml.2008.07.011. Google Scholar

[30]

W. Wang, A generalized Halanay inequality for stability of nonlinear neutral functional differential equations J. Inequal. Appl. (2010), Art. ID 475019, 16 pp. doi: 10.1155/2010/475019. Google Scholar

[31]

L. WenW. Wang and Y. Yu, Dissipativity and asymptotic stability of nonlinear neutral delay integro-differential equations, Nonlinear Analysis: Theory, Methods & Applications, 72 (2010), 1746-1754. doi: 10.1016/j.na.2009.09.016. Google Scholar

[32]

L. WenY. Yu and W. Wang, Generalized Halanay inequalities for dissipativity of Volterra functional differential equations, J. Math. Anal. Appl., 347 (2008), 169-178. doi: 10.1016/j.jmaa.2008.05.007. Google Scholar

[33]

D. Xu and Z. Yang, Impulsive delay differential inequality and stability of neural networks, J. Math. Anal. Appl., 305 (2005), 107-120. doi: 10.1016/j.jmaa.2004.10.040. Google Scholar

[34]

T. Yoneyama and J. Sugie, Perturbing uniformly stable nonlinear scalar delay-differential equations, Nonlinear Analysis: Theory, Methods & Applications, 12 (1988), 303-311. doi: 10.1016/0362-546X(88)90116-2. Google Scholar

show all references

References:
[1]

M. Adivar and E. A. Bohner, Halanay type inequalities on time scales with applications, Nonlinear Analysis, 74 (2011), 7519-7531. doi: 10.1016/j.na.2011.08.007. Google Scholar

[2]

R. P. AgarwalY. H. Kim and S. K. Sen, New discrete Halanay inequalities: Stability of difference equations, Communications in Applied Analysis, 12 (2008), 83-90. Google Scholar

[3]

R. P. Agarwal, Y. H. Kim and S. K. Sen, Advanced discrete Halanay type inequalities: Stability of difference equations Journal of Inequalities and Applications (2009), Art. ID 535849, 11 pp. doi: 10.1155/2009/535849. Google Scholar

[4]

E. AkınY. N. Raffoul and C. Tisdell, Exponential stability in functional dynamic equations on time scales, Commun. Math. Anal., 9 (2010), 93-108. Google Scholar

[5]

C. T. H. Baker and A. Tang, Generalized Halanay inequalities for Volterra functional differential equations and discretized versions, in Volterra Equations and Applications (eds. C. Corduneanu and I Sandberg), Stability Control Theory Methods Appl., vol. 10, Gordon and Breach, Amsterdam, (2000), 39-55. Google Scholar

[6]

C. T. H. Baker, Development and application of Halanay-type theory: Evolutionary differential and difference equations with time lag, J. Comput. Appl. Math., 234 (2010), 2663-2682. doi: 10.1016/j.cam.2010.01.027. Google Scholar

[7]

L. Berezansky and E. Braverman, On oscillation of a second order impulsive linear delay differential equation, J. Math. Anal. Appl., 233 (1999), 276-300. doi: 10.1006/jmaa.1999.6297. Google Scholar

[8]

S. N. Busenberg and K. L. Cooke, Stabilty conditions for linear non-autonomous delay differential equations, Quarterly of Applied Math., 42 (1984), 295-306. doi: 10.1090/qam/757167. Google Scholar

[9]

C. Cuevas and M. V. S. Frasson, Asymptotic properties of solutions to linear nonautonomous delay differential equations through generalized characteristic equations, Electron. J. Qual. Theory Differ. Equ., No. 95 (2010), 1-5. Google Scholar

[10]

J. G. DixC. G. Philos and I. K. Purnaras, An asymptotic property of solutions to linear nonautonomous delay differential equations, Electron.J. Differential Equations, (2005), 1-9. Google Scholar

[11]

J. G. DixC. G. Philos and I. K. Purnaras, Asymptotic properties of solutions to linear non-autonomous neutral differential equations, J. Math. Anal. Appl., 318 (2006), 296-304. doi: 10.1016/j.jmaa.2005.06.005. Google Scholar

[12]

R. D. Driver, Ordinary and Delay Differential Equations Applied Mathematics Series 20, Springer-Verlag, New York, 1977. Google Scholar

[13]

T. M. Flett, Differential Analysis Cambridge University Press, 1980. Google Scholar

[14]

I. Győri, Oscillation conditions in scalar linear delay differential equations, Bull. Austral. Math. Soc., 34 (1986), 1-9. doi: 10.1017/S0004972700004457. Google Scholar

[15]

I. Győri and L. Horváth, Sharp Gronwall-Bellman type integral inequalities with delay, Electron. J. Qual. Theory Differ. Equ., (2016), 1-25. Google Scholar

[16]

I. Győri and G. Ladas, Oscillation Theory of Delay Differential Equations Oxford Science Publications, Oxford, 1991. Google Scholar

[17]

A. Halanay, Differential Equations: Stability, Oscillations, Time Lags Academic Press, New York, 1966. Google Scholar

[18]

J. K. Hale, Theory of Functional Differential Equations Applied Math. Sciences, Vol. 3, Springer-Verlag, New York, 1977. Google Scholar

[19]

J. Hoffacker and C. Tisdell, Stability and instability for dynamic equations on time scales, Comput. Math. Appl., 49 (2005), 1327-1334. doi: 10.1016/j.camwa.2005.01.016. Google Scholar

[20]

A. IvanovE. Liz and S. Trofimchuk, Halanay inequality, Yorke 3/2 stability criterion, and differential equations with maxima, Tohoku Math. J., 54 (2002), 277-295. doi: 10.2748/tmj/1113247567. Google Scholar

[21]

E. Kaufmann and Y.N. Raffoul, Periodicity and stability in neutral nonlinear dynamic equations with functional delay on a time scale, Electron. J. Differential Equations, (2007), 1-12. Google Scholar

[22]

B. Li, Oscillation of first order delay differential equations, Proc. Amer. Math. Soc., 124 (1996), 3729-3737. doi: 10.1090/S0002-9939-96-03674-X. Google Scholar

[23]

E. Liz and J. B. Ferreiro, A note on the global stability of generalized difference equations, Appl. Math. Lett., 15 (2002), 655-659. doi: 10.1016/S0893-9659(02)00024-1. Google Scholar

[24]

E. Liz and S. Trofimchuk, Existence and stability of almost periodic solutions for quasilinear delay systems and the Halanay inequality, J. Math. Anal. Appl., 248 (2000), 625-644. doi: 10.1006/jmaa.2000.6947. Google Scholar

[25]

S. Mohamad and K. Gopalsamy, Continuous and discrete Halanay-type inequalities, Bull. Austral Math. Soc., 61 (2000), 371-385. doi: 10.1017/S0004972700022413. Google Scholar

[26]

B. OuB. Jia and L. Erbe, An extended Halanay inequality of integral type on time scales, Electron. J. Qual. Theory Differ. Equ., (2015), 1-11. Google Scholar

[27]

C. G. Philos and I. K. Purnaras, An asymptotic result for second order linear nonautonomous neutral delay differential equations, Hiroshima Math. J., 40 (2010), 47-63. Google Scholar

[28]

H. Tian, The exponential asymptotic stability of singularly perturbed delay differential equations with a bounded lag, J. Math. Anal. Appl., 270 (2002), 143-149. doi: 10.1016/S0022-247X(02)00056-2. Google Scholar

[29]

S. Udpin and P. Niamsup, New discrete type inequalities and global stability of nonlinear difference equations, Appl. Math. Lett., 22 (2009), 856-859. doi: 10.1016/j.aml.2008.07.011. Google Scholar

[30]

W. Wang, A generalized Halanay inequality for stability of nonlinear neutral functional differential equations J. Inequal. Appl. (2010), Art. ID 475019, 16 pp. doi: 10.1155/2010/475019. Google Scholar

[31]

L. WenW. Wang and Y. Yu, Dissipativity and asymptotic stability of nonlinear neutral delay integro-differential equations, Nonlinear Analysis: Theory, Methods & Applications, 72 (2010), 1746-1754. doi: 10.1016/j.na.2009.09.016. Google Scholar

[32]

L. WenY. Yu and W. Wang, Generalized Halanay inequalities for dissipativity of Volterra functional differential equations, J. Math. Anal. Appl., 347 (2008), 169-178. doi: 10.1016/j.jmaa.2008.05.007. Google Scholar

[33]

D. Xu and Z. Yang, Impulsive delay differential inequality and stability of neural networks, J. Math. Anal. Appl., 305 (2005), 107-120. doi: 10.1016/j.jmaa.2004.10.040. Google Scholar

[34]

T. Yoneyama and J. Sugie, Perturbing uniformly stable nonlinear scalar delay-differential equations, Nonlinear Analysis: Theory, Methods & Applications, 12 (1988), 303-311. doi: 10.1016/0362-546X(88)90116-2. Google Scholar

[1]

Gisella Croce, Bernard Dacorogna. On a generalized Wirtinger inequality. Discrete & Continuous Dynamical Systems - A, 2003, 9 (5) : 1329-1341. doi: 10.3934/dcds.2003.9.1329

[2]

Giuseppe Da Prato. An integral inequality for the invariant measure of some finite dimensional stochastic differential equation. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3015-3027. doi: 10.3934/dcdsb.2016085

[3]

Li Wang, Yang Li, Liwei Zhang. A differential equation method for solving box constrained variational inequality problems. Journal of Industrial & Management Optimization, 2011, 7 (1) : 183-198. doi: 10.3934/jimo.2011.7.183

[4]

Hubert L. Bray, Marcus A. Khuri. A Jang equation approach to the Penrose inequality. Discrete & Continuous Dynamical Systems - A, 2010, 27 (2) : 741-766. doi: 10.3934/dcds.2010.27.741

[5]

Chunrong Chen, Zhimiao Fang. A note on semicontinuity to a parametric generalized Ky Fan inequality. Numerical Algebra, Control & Optimization, 2012, 2 (4) : 779-784. doi: 10.3934/naco.2012.2.779

[6]

Wenyan Zhang, Shu Xu, Shengji Li, Xuexiang Huang. Generalized weak sharp minima of variational inequality problems with functional constraints. Journal of Industrial & Management Optimization, 2013, 9 (3) : 621-630. doi: 10.3934/jimo.2013.9.621

[7]

Ren-You Zhong, Nan-Jing Huang. Strict feasibility for generalized mixed variational inequality in reflexive Banach spaces. Numerical Algebra, Control & Optimization, 2011, 1 (2) : 261-274. doi: 10.3934/naco.2011.1.261

[8]

Xiaona Fan, Li Jiang, Mengsi Li. Homotopy method for solving generalized Nash equilibrium problem with equality and inequality constraints. Journal of Industrial & Management Optimization, 2019, 15 (4) : 1795-1807. doi: 10.3934/jimo.2018123

[9]

Jorge A. Becerril, Javier F. Rosenblueth. Necessity for isoperimetric inequality constraints. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1129-1158. doi: 10.3934/dcds.2017047

[10]

E. B. Dynkin. A new inequality for superdiffusions and its applications to nonlinear differential equations. Electronic Research Announcements, 2004, 10: 68-77.

[11]

Jun Zhou, Jun Shen, Weinian Zhang. A powered Gronwall-type inequality and applications to stochastic differential equations. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 7207-7234. doi: 10.3934/dcds.2016114

[12]

YanYan Li, Tonia Ricciardi. A sharp Sobolev inequality on Riemannian manifolds. Communications on Pure & Applied Analysis, 2003, 2 (1) : 1-31. doi: 10.3934/cpaa.2003.2.1

[13]

Felipe Riquelme. Ruelle's inequality in negative curvature. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 2809-2825. doi: 10.3934/dcds.2018119

[14]

S. S. Dragomir, C. E. M. Pearce. Jensen's inequality for quasiconvex functions. Numerical Algebra, Control & Optimization, 2012, 2 (2) : 279-291. doi: 10.3934/naco.2012.2.279

[15]

Takeshi Fukao. Variational inequality for the Stokes equations with constraint. Conference Publications, 2011, 2011 (Special) : 437-446. doi: 10.3934/proc.2011.2011.437

[16]

Alexei Shadrin. The Landau--Kolmogorov inequality revisited. Discrete & Continuous Dynamical Systems - A, 2014, 34 (3) : 1183-1210. doi: 10.3934/dcds.2014.34.1183

[17]

Igor E. Verbitsky. The Hessian Sobolev inequality and its extensions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 6165-6179. doi: 10.3934/dcds.2015.35.6165

[18]

Alain Haraux. Some applications of the Łojasiewicz gradient inequality. Communications on Pure & Applied Analysis, 2012, 11 (6) : 2417-2427. doi: 10.3934/cpaa.2012.11.2417

[19]

Boumediene Abdellaoui, Fethi Mahmoudi. An improved Hardy inequality for a nonlocal operator. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1143-1157. doi: 10.3934/dcds.2016.36.1143

[20]

James Scott, Tadele Mengesha. A fractional Korn-type inequality. Discrete & Continuous Dynamical Systems - A, 2019, 39 (6) : 3315-3343. doi: 10.3934/dcds.2019137

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (35)
  • HTML views (9)
  • Cited by (1)

Other articles
by authors

[Back to Top]